Volume 4, issue 1 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Shadow world evaluation of the Yang–Mills measure

Charles Frohman and Joanna Kania-Bartoszynska

Algebraic & Geometric Topology 4 (2004) 311–332

arXiv: math.GT/0205193


A new state-sum formula for the evaluation of the Yang–Mills measure in the Kauffman bracket skein algebra of a closed surface is derived. The formula extends the Kauffman bracket to diagrams that lie in surfaces other than the plane. It also extends Turaev’s shadow world invariant of links in a circle bundle over a surface away from roots of unity. The limiting behavior of the Yang–Mills measure when the complex parameter approaches 1 is studied. The formula is applied to compute integrals of simple closed curves over the character variety of the surface against Goldman’s symplectic measure.

Yang–Mills measure, shadows, links, skeins, $SU(2)$–characters of a surface
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 57R56, 81T13
Forward citations
Received: 17 April 2003
Revised: 26 March 2004
Accepted: 28 April 2004
Published: 21 May 2004
Charles Frohman
Department of Mathematics
University of Iowa
Iowa City IA 52242
Joanna Kania-Bartoszynska
Department of Mathematics
Boise State University
Boise ID 83725